Alert archive / Georgia / Special Weather Statements in 2014
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 18, 2014, 8:45 PM EDT for Jasper County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 18, 2014, 8:45 PM EDT (00:45 UTC)
- Expired
- Aug 18, 2014, 9:15 PM EDT
- In force
- 30 min
- Issued by
- NWS Atlanta, GA
County Jasper County, GA
The radar
The Atlanta radar (KFFC), 83 km from the middle of the area, began a volume at 00:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 0.8 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 594 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1509 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 45 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
036
WWUS82 KFFC 190045
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON AUG 18 2014
GAZ049-059-060-190115-
845 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...MORGAN
AND JASPER COUNTIES UNTIL 915 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH ALCOVY...MOVING EAST AT 40 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
MORGAN AND JASPER COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TURTLE COVE...NORTH ALCOVY...EUDORA...
CALVIN...FARRAR...SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND
GODFREY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3342 8341 3335 8354 3337 8385 3340 8383
3341 8385 3344 8382 3345 8377 3348 8373
3348 8371 3350 8371 3348 8368 3352 8368
3353 8355
TIME...MOT...LOC 0044Z 270DEG 35KT 3343 8378
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 18, 7:50 PM EDT, 55 minutes earlier.
Area forecast discussion, Aug 18, 7:50 PM EDT, 55 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 750 PM EDT MON AUG 18 2014 .PREV DISCUSSION... /ISSUED 320 PM EDT MON AUG 18 2014/ SHORT TERM /TONIGHT THROUGH TUESDAY NIGHT/... STALLED FRONTAL BOUNDARY STRETCHES FROM THE TN VALLEY TO THE SOUTHERN MID ATLANTIC STATES. A HIGH PRESSURE RIDGE IS SITUATED ACROSS NORTHERN FL. 500MB ANALYSIS AND WV LOOP SHOWS A POTENT SHORTWAVE MOVING EAST ACROSS NORTHERN MS. THIS FEATURE WILL BE THE FOCUS FOR LATE AFTERNOON AND EVENING CONVECTION ACROSS THE CWFA. THE 16Z HRRR HAS THE BEST HANDLE ON THE ONGOING CONVECTION THIS AFTERNOON. HAVE TRIED TO ORIENT THE POPS ACCORDING TO CURRENT RADAR TRENDS AND CLOSE TO THE HRRR SOLUTION. GOOD INSTABILITY DOES EXIST AT THE SURFACE...BUT LAPSE RATES REMAIN POOR UNTIL THE COLD POOL ALOFT MOVES OVERHEAD. BY THE TIME THE SHORTWAVE NEARS THE CWFA...INSTABILITY HAS DECREASED WITH THE LOSS OF HEATING. HOWEVER...WITH UNIDIRECTIONAL FLOW...STORMS MAY MOVE REPEATEDLY OVER THE SAME AREAS...WITH LOCALLY HEAVY RAINFALL POSSIBLE. AREAS TO THE NORTH RECEIVED ONE TO TWO INCHES OF RAINFALL OVERNIGHT/EARLY THIS MORNING...SO ANY TRAINING STORMS OR HEAVY RAINFALL MAY CAUSE SOME LOCALIZED FLOODING. BY EARLY TUESDAY...THE POTENT EVENING/OVERNIGHT SHORTWAVE WILL HAVE MOVED OFF TO THE EAST. MODELS ARE PROGGING ANOTHER...WEAKER... SHORTWAVE TO MOVE EAST IN THE FLOW TOMORROW. CONFIDENCE IS LOW ON EXACTLY WHERE CONVECTION WILL DEVELOP TOMORROW. NLISTEMAA LONG TERM /WEDNESDAY THROUGH MONDAY/... LONG TERM FORECAST IS ON TRACK AND HAVE NOT MADE SIGNIFICANT ADJUSTMENTS. ONE ADDITIONAL POINT TO NOTE IS THAT HEAT INDEX VALUES ARE CREEPING ABOVE 100 DEGREES SOUTH OF AN ATLANTA TO ATHENS LINE...WITH PORTIONS OF CENTRAL GEORGIA APPROACHING 105 DEGREES DURING THE SECOND HALF OF THE WEEK. IF THIS TREND CONTINUES...MAY NEED A HEAT ADVISORY FOR THESE 105-108 DEGREE VALUES ACROSS THE SOUTHEAST PART OF THE CWA. 11/ATWELL LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/... 00Z GFS AND ECMWF ARE IN UNCOMMONLY GOOD AGREEMENT THROUGH THE EXTENDED FORECAST PERIOD AND CONTINUE THE RECENT TREND OF BUILDING UPPER-LEVEL HIGH PRESSURE INTO THE CENTRAL GULF COAST REGION AND LOWER MISSISSIPPI VALLEY FROM MID-WEEK THROUGH NEXT WEEKEND. BY THE WEEKEND THE UPPER RIDGE IS QUITE STRONG...BUT GEORGIA REMAINS ON THE EASTERN PERIPHERY. THIS SHOULD ALLOW VERY WARM TEMPERATURES AND INHIBIT DIURNAL CONVECTION SOMEWHAT...BUT I DO NOT BELIEVE THE FORECAST AREA IS CLOSE ENOUGH TO THE CENTER OF THE RIDGE TO ELIMINATE POPS ALTOGETHER. 20 && .AVIATION... 00Z UPDATE... AREA OF TSRA AFFECTING MOST TAF SITES THIS EVENING...THOUGH SHOULD SEE A DIMINISHING TREND OVER THE NEXT FEW HOURS. EXPECT TO SEE MVFR CIGS DEVELOP OVERNIGHT AND CANNOT RULE OUT BRIEF IFR CIGS. CLEARING TOMORROW MORNING BUT HAVE INCLUDED PROB30 DURING THE AFTERNOON TO COVER CHANCE OF CONVECTION. WINDS W THROUGH THE PERIOD GENERALLY BETWEEN 5-10KT THOUGH VRB AND GUSTY IN TSRA THIS EVENING...AND LOW END GUSTS TUESDAY. //ATL CONFIDENCE...00Z UPDATE... HIGH ON CONVECTION TONIGHT...MEDIUM ON TIMING OF CLEARING. MEDIUM ON EARLY MORNING CIGS...LOW ON POTENTIAL IFR DEVELOPMENT. HIGH ON ALL OTHER ELEMENTS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 91 72 97 / 50 40 30 10 ATLANTA 72 88 73 94 / 60 40 30 10 BLAIRSVILLE 67 84 67 90 / 60 40 30 20 CARTERSVILLE 70 89 71 94 / 60 40 30 10 COLUMBUS 74 92 73 96 / 60 40 30 10 GAINESVILLE 71 89 71 94 / 60 40 30 10 MACON 73 92 72 97 / 60 40 30 10 ROME 71 89 71 95 / 60 40 30 20 PEACHTREE CITY 71 89 71 94 / 60 40 30 10 VIDALIA 75 95 74 97 / 40 40 30 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Aug 18, 10:32 AM EDT, 10 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1032 AM EDT MON AUG 18 2014 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-191445- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1032 AM EDT MON AUG 18 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... SCATTERED TO NUMEROUS THUNDERSTORMS POSSIBLE TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...LOCALLY HEAVY RAIN...SMALL HAIL...AND OCCASIONAL TO FREQUENT LIGHTNING. DISCUSSION... INSTABILITY WILL BE SUFFICIENT ACROSS THE AREA FOR A FEW STRONG STORMS THIS AFTERNOON AND EVENING...AND AN ISOLATED SEVERE STORM CANNOT BE RULE OUT. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT. WILL HAVE TO CLOSELY MONITOR RAINFALL AMOUNTS FOR LOCALIZED FLOODING GIVEN POTENTIAL FOR TRAINING AND MULTIPLE ROUNDS OF PRECIPITATION TODAY. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE EACH DAY...MAINLY IN THE AFTERNOONS AND EVENINGS. WEATHER HAZARDS EXPECTED... THE MAIN THREAT FROM ANY THUNDERSTORMS WILL BE LOCALLY HEAVY RAIN... OCCASIONAL TO FREQUENT LIGHTNING AND GUSTY WINDS. DISCUSSION... ALTHOUGH WEAK UPPER-LEVEL RIDGING WILL INHIBIT THUNDERSTORM DEVELOPMENT SOMEWHAT BY WEDNESDAY INTO NEXT WEEKEND...ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY IN THE AFTERNOON AND EVENING. INSTABILITY IS NOT EXPECTED TO BE SUFFICIENT FOR WIDESPREAD SEVERE WEATHER AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT STRONG TO SEVERE WEATHER VIA THE WEB AT WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 18, 8:09 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
809 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 2 E LUTHERSVILLE 33.21N 84.71W
08/18/2014 MERIWETHER GA 911 CALL CENTER
TWO TREES WERE REPORTED DOWN NEAR LUTHERSVILLE. ONE WAS
DOWN ON POWER LINES ANOTHER IS DOWN ON A HOUSE.
&&
EVENT NUMBER FFC1400791
AGIBBSLocal storm report, Aug 18, 8:13 PM EDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
813 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 PM TSTM WND DMG BENNING HILLS 32.41N 84.93W
08/18/2014 MUSCOGEE GA 911 CALL CENTER
SEVERAL TREES AND A FEW WIRES DOWN IN THE EASTERN PART
OF COLUMBUS ESPECIALLY ALONG I-185 DOWN NEAR HWY 27.
&&
EVENT NUMBER FFC1400792
TDPSpecial weather statement, Aug 18, 8:23 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
823 PM EDT MON AUG 18 2014
GAZ025-036-037-190100-
823 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN OCONEE...CLARKE AND JACKSON COUNTIES UNTIL 900 PM EDT...
AT 822 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM NICHOLSON TO NORTH HIGH SHOALS...MOVING
EAST AT 20 MPH.
RUNOFF FROM THESE STORMS WILL CAUSE MINOR FLOODING OF SMALL CREEKS
AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES ACROSS
OCONEE...CLARKE AND JACKSON COUNTIES...INCLUDING AREAS AROUND
CENTER...WESTGATE PARK...OCONEE HEIGHTS...EASTVILLE...NORTH HIGH
SHOALS...BOGART...BEAR CREEK RESERVOIR...NICHOLSON...APPLE VALLEY...
BEECHWOOD HILLS...JAMES HOLLAND YOUTH SPORTS COMPLEX...SANDY CREEK
RECREATION AREA...BARRETTS MILL...ATHENS AND BISHOP. ADDITIONALLY...
COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS ARE
SUBJECT TO MINOR FLOODING.
&&
LAT...LON 3417 8337 3412 8335 3405 8339 3401 8329
3394 8330 3374 8336 3373 8345 3377 8346
3380 8349 3386 8358 3397 8353 3418 8353
TIME...MOT...LOC 0023Z 270DEG 16KT 3409 8341 3397 8341
3379 8350Local storm report, Aug 18, 8:35 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
835 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM TSTM WND DMG SARGENT 33.43N 84.87W
08/18/2014 COWETA GA 911 CALL CENTER
COWETA COUNTY 911 RELAYED A REPORT OF THREE TREES DOWN.
ONE IN SARGENT...ONE IN ROSCOE AND ONE IN HANDY.
&&
EVENT NUMBER FFC1400793
AGIBBSLocal storm report, Aug 18, 8:44 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
844 PM EDT MON AUG 18 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND DMG FAYETTEVILLE 33.45N 84.45W
08/18/2014 FAYETTE GA 911 CALL CENTER
3 TREES REPORTED DOWN ACROSS THE COUNTY.
&&
EVENT NUMBER FFC1400794
AGIBBSSpecial weather statement, Aug 18, 8:45 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
845 PM EDT MON AUG 18 2014
GAZ049-059-060-190115-
845 PM EDT MON AUG 18 2014
...SIGNIFICANT WEATHER ADVISORY FOR 45 MPH WINDS IN PUTNAM...MORGAN
AND JASPER COUNTIES UNTIL 915 PM EDT...
AT 843 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NORTH ALCOVY...MOVING EAST AT 40 MPH.
WIND GUSTS OF 45 MPH ARE LIKELY AS THIS STORM MOVES ACROSS PUTNAM...
MORGAN AND JASPER COUNTIES THROUGH 915 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE TURTLE COVE...NORTH ALCOVY...EUDORA...
CALVIN...FARRAR...SHADY DALE...CENTRAL GEORGIA EXPERIMENT STATION AND
GODFREY.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3342 8341 3335 8354 3337 8385 3340 8383
3341 8385 3344 8382 3345 8377 3348 8373
3348 8371 3350 8371 3348 8368 3352 8368
3353 8355
TIME...MOT...LOC 0044Z 270DEG 35KT 3343 8378The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 18, 8:03 PM EDT | Special Weather Statement | FFC | Spalding | 27 min |
| Aug 18, 8:23 PM EDT | Special Weather Statement | FFC | Clarke, Oconee | 37 min |
| Aug 18, 8:23 PM EDT | Severe Thunderstorm Warning | FFC | Butts, DeKalb, Henry, Newton, Rockdale | 37 min |
| Aug 18, 8:51 PM EDT | Special Weather Statement | FFC | Madison, Oglethorpe | 24 min |
| Aug 18, 8:57 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton, Walton | 33 min |
| Aug 19, 10:41 AM EDT | Special Weather Statement | FFC | Laurens, Montgomery, Telfair, Treutlen, Wheeler | 34 min |
| Aug 19, 11:19 AM EDT | Special Weather Statement | FFC | Montgomery, Toombs, Treutlen | 26 min |
| Aug 19, 11:43 AM EDT | Special Weather Statement | FFC | Toombs | 17 min |
| Aug 19, 4:31 PM EDT | Special Weather Statement | FFC | Treutlen | 29 min |
| Aug 19, 4:32 PM EDT | Special Weather Statement | FFC | Johnson | 28 min |
| Aug 19, 4:57 PM EDT | Special Weather Statement | FFC | Treutlen | 33 min |
| Aug 19, 5:13 PM EDT | Special Weather Statement | FFC | Muscogee | 32 min |
| Aug 19, 5:41 PM EDT | Special Weather Statement | FFC | Laurens | 34 min |
| Aug 19, 5:44 PM EDT | Special Weather Statement | FFC | Treutlen | 31 min |
| Aug 19, 5:54 PM EDT | Special Weather Statement | FFC | Cobb | 21 min |
Nearby
Special Weather Statements in Georgia, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.